Missouri, 2025

Drought in Missouri, November 1 to 30, 2025

November 1 to 30, 2025 · NWS SGF · 20 events in 20 counties and zones

The month began with Severe (D2) drought lingering across the Ozarks. Locations across west central and southern Missouri saw drought conditions improve through the month thanks to some beneficial rainfall.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30 million
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

The month began with Severe (D2) drought lingering across the Ozarks. Locations across west central and southern Missouri saw drought conditions improve through the month thanks to some beneficial rainfall. By the end of the month, only pockets of Severe (D2) Drought conditions remained with Moderate (D1) Drought and Abnormally Dry (D0) conditions remaining as well. The primary impacts of the drought occurred in the agricultural communities. Dry stock ponds and impacts to crop yields and end of the year forage production. Low flows on some streams and rivers were noted but not widespread. Some limited monetary losses were noted in areas where the drought improved, however the majority of losses will be added once crop figures are determined.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 31, 11:13 PM CST, 47 minutes earlier. Its key messages:

  • Light rain or sprinkle potential late tonight into Saturday.
  • Freeze potential Saturday night with lows in the upper 20s to mid 30s.
  • Warming trend late this weekend into next week and then continuing into the 8 to 14 day outlook.
Area forecast discussion, Oct 31, 11:13 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1213 AM CDT Sat Nov 1 2025

.KEY MESSAGES...

- Light rain or sprinkle potential late tonight into Saturday.

- Freeze potential Saturday night with lows in the upper 20s to
  mid 30s.

- Warming trend late this weekend into next week and then
  continuing into the 8 to 14 day outlook.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 149 PM CDT Fri Oct 31 2025

Satellite water vapor imagery this afternoon showed an active
northwesterly upper level pattern across the center of the
country. An area of surface low pressure was noted over eastern
New Mexico and an upper level low was over Minnesota. The area
between these two regions had middle to high cloud cover which
is expected to make its way over the region through the
remainder of this afternoon and evening.

Upper air soundings from this morning shower a rather dry
airmass in place over the Ozarks with Precipitable Water values
in around 0.30 inches. This should keep the area dry for all
those outside for Halloween this evening. After high top out in
the lower 60s this afternoon, the increasing cloud cover will
help keep overnight lows in the lower to middle 40s for
Saturday morning.

Later this evening and overnight, the upper level low will move
south essentially following the Mississippi River. As this
occurs, a cold front will slide south through the region. Along
and behind the front, frontogenetical forcing was noted by
CAMS. While there is limited moisture to work with,
condensation pressure deficits from the 295K to 310K surfaces
indicate that parcels would need as little as 10-20mb of upward
motion to produce saturation and shower or sprinkles to occur.
The lower levels should remain dry however with showers falling
from cloud bases around 8-10kft. In general, this would limit
any rainfall to a trace to a few hundredths mainly after 9-10pm
tonight.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 149 PM CDT Fri Oct 31 2025

Limited light rain or sprinkle chances will continue through
Saturday as the front and upper low make their way slowly south.
The area with the best potential for rain through the day will
likely be south and east of I-44 with rain chances shifting
east of the region around dark Saturday evening. Again rainfall
totals will likely be up to a tenth of an inch.

Saturday night into Sunday morning will see a cold area of high
pressure slide into the region on the back side to the upper
low. With clouds clearing and winds becoming light, temperatures
are forecast to fall into the upper 20s to lower 30s Sunday
morning. As a result, a Freeze Watch is in effect for Saturday
night into Sunday morning. Temperatures are forecast to fall
below 32 degrees fro 3-6 hours with some locations seeing
multiple hours of temperatures at of below 28 degrees. This
potential hard freeze will effectively end the growing season
across the Ozarks.

As we head into the day Sunday, a warming trend will begin
which will continue into next week. Temperatures are forecast to
climb to around the 70 degree mark for afternoon highs by the
middle of the week. Thanks to upper level zonal flow to a weak
upper ridge, this will allow the area to see afternoon highs
from 4-8 degrees above average for this time of year. The 8 to
14 day outlook continues to favor above average temperatures and
below normal precipitation for the area as well.

The next potential for rainfall comes late next week into next
weekend, with synoptic models hinting at a storm system moving
across the plains and through the Ozarks.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1208 AM CDT Sat Nov 1 2025

For the 06z TAFS, mid level frontogenesis band was setting up
over west central MO as of 05z with some light radar echoes
showing up north of the TAF sites. Current ceilings were around
10kft and should lower a bit more during the night. Could see
some sprinkles or light rain as the better lift with the mid
level frontogenesis moves through late tonight into Saturday
morning. Lower levels remain pretty dry, so we are not expecting
any heavy rain. Generally expecting VFR conditions to persist
even with the rain, although could see a brief period of MVFR if
anything heavier should develop. HREF soundings show some cloud
cover developing around 3500-4000 feet this afternoon into the
evening, but should clear out by later in the evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from late tonight through Sunday morning for
     KSZ073-097-101.
MO...Freeze Watch from late tonight through Sunday morning for
     MOZ055>058-066>071-077>083-088>098-101>106.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Lindenberg
Hazardous weather outlook, Oct 31, 6:44 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
744 PM CDT Fri Oct 31 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
744 PM CDT Fri Oct 31 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Limited frost risk.

DISCUSSION...

Some very patchy frost risk exists tonight into Saturday morning
across west-central Missouri.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A Freeze Watch is in effect for late Saturday night into early
Sunday morning as temperatures dip into the upper 20s to low 30s.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Vernon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Vernon forecast zone
Property damage
$8.5 million
Reported by
Drought Monitor
Coordinates
37.851, -94.342 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Barton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Barton forecast zone
Property damage
$14 million
Reported by
Drought Monitor
Coordinates
37.502, -94.347 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Jasper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jasper forecast zone
Property damage
$4.7 million
Reported by
Drought Monitor
Coordinates
37.204, -94.341 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, St. Clair

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
St. Clair forecast zone
Property damage
$2.8 million
Reported by
Drought Monitor
Coordinates
38.037, -93.776 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Barry

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Barry forecast zone
Property damage
$450,000
Reported by
Drought Monitor
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Christian

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Christian forecast zone
Property damage
$275,000
Reported by
Drought Monitor
Coordinates
36.970, -93.189 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Stone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stone forecast zone
Property damage
$40,000
Reported by
Drought Monitor
Coordinates
36.747, -93.456 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Wright

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wright forecast zone
Property damage
$105,000
Reported by
Drought Monitor
Coordinates
37.270, -92.469 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Taney

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Taney forecast zone
Property damage
$15,000
Reported by
Drought Monitor
Coordinates
36.655, -93.041 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Douglas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Douglas forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
36.933, -92.499 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Ozark

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ozark forecast zone
Property damage
$5,000
Reported by
Drought Monitor
Coordinates
36.649, -92.445 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. This allowed for drought improvements to Moderate (D1) drought by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates notated are for fall harvest loses from the summer into the fall.

Drought, Cedar

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cedar forecast zone
Reported by
Drought Monitor
Coordinates
37.724, -93.857 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Polk

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Polk forecast zone
Reported by
Drought Monitor
Coordinates
37.617, -93.400 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Lawrence

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lawrence forecast zone
Reported by
Drought Monitor
Coordinates
37.106, -93.833 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Dade

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dade forecast zone
Reported by
Drought Monitor
Coordinates
37.432, -93.850 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Greene

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greene forecast zone
Reported by
Drought Monitor
Coordinates
37.258, -93.342 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Webster

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webster forecast zone
Reported by
Drought Monitor
Coordinates
37.281, -92.876 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Howell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Howell forecast zone
Reported by
Drought Monitor
Coordinates
36.774, -91.886 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Oregon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Oregon forecast zone
Reported by
Drought Monitor
Coordinates
36.687, -91.403 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

Drought, Shannon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Shannon forecast zone
Reported by
Drought Monitor
Coordinates
37.157, -91.400 (the zone’s center; the record gives no point)

Though below the monthly average, timely rain fell across the region through the month. Despite the rains, little to no drought improvements occurred the the Severe (D2) drought conditions in the county by the end of the month. Impacts across the region were largely limited to larger scale agriculture. However, farm and stock ponds saw impacts with ground water levels also falling. Crop loss estimates will be noted when drought conditions improve beyond Severe (D2) drought conditions or by the end of the year.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300994, 1300995, 1300996, 1300997, 1300998, 1300999, 1301000, 1301001, 1301002, 1301003, 1301004, 1301005, 1301006, 1301007, 1301008, 1301009, 1301010, 1301011, 1301012, 1301013.